Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2017, 3:03 PM CDT for Hopkins County, McLean County, Muhlenberg County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 3:03 PM CDT (20:03 UTC)
- Expired
- Mar 27, 2017, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hopkins County, KY, McLean County, KY, Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WUUS53 KPAH 272003
SVRPAH
KYC107-149-177-272030-
/O.NEW.KPAH.SV.W.0065.170327T2003Z-170327T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
303 PM CDT MON MAR 27 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Muhlenberg County in south central Kentucky...
McLean County in northwestern Kentucky...
Northeastern Hopkins County in northwestern Kentucky...
* Until 330 PM CDT
* At 302 PM CDT, severe thunderstorms were located along a line
extending from near Sebree to near Weir, moving northeast at 85
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated. Spotters reported 50-60 mph winds near
Madisonville with these storms.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Central City, Greenville, Calhoun, Livermore, Powderly, Graham,
Dunmor, Weir, Drakesboro, Sacramento, Island, Bremen and South
Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3707 8696 3704 8725 3705 8726 3706 8724
3707 8727 3749 8749 3763 8729 3757 8714
3756 8704 3748 8713 3738 8710 3734 8714
3733 8710 3737 8707 3735 8701 3727 8698
3723 8692 3714 8693 3711 8689
TIME...MOT...LOC 2002Z 242DEG 74KT 3757 8749 3709 8721
HAIL...1.00IN
WIND...<50MPH
$$
psWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:54 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 27, 1:54 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 154 PM CDT Mon Mar 27 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 138 PM CDT Mon Mar 27 2017 Near term convective (svr) environment continues, with best threat area appearing now to be shifting to Lakes/eastward across southern Pennryile, where best dew point surge/area of some breaks/highest MU Capes coexist. Area of ongoing convection has picked up steam, from around 32Kts earlier today to ongoing around 40Kts now, and this is anticipated as upper jet is moving in. This should propel convection thru southern Ky fairly quickly, with HRRR modeling the ongoing activity reasonably well, and taking bulk of its pcpn thru the area/into scntl Ky/cntl Tn by 23Z. Will go near certainty Pops til then, and cut into them drastically afterwards. May maintain upper trof/instability shower chance or slight chance, esp east, overnight however. After tonight, Tuesday offers a pause, with the upper ridge nudging across the mid Mississippi/Tennessee valleys. Then another robust storm system takes shape and ejects across the southern Plains, moving its convection into the lower and mid Mississippi valleys Wed night-Thursday, with maybe some warm sector/advection chances showing up earlier, esp west, during the day Wed. A similar environment is encountered so we are outlooked SWODY3 Marginal to Slight risk for late Wed night into Thursday morning, with the 15% bubbling across western Ky Thursday, not too dissimilar to Today. .LONG TERM...(Thursday through Sunday) Issued at 256 AM CDT Mon Mar 27 2017 Models are in better agreement on the track of our late week surface low, taking it from southwest Missouri into central Illinois then into the southern Great Lakes region. Both the ECMWF and GFS have it around the St. Louis area around 00z Friday, with the Canadian about 6 hours slower. This track and general timing has the associated cold front moving across the PAH forecast area late Thursday into Thursday night. Along and ahead of the front, models produce widespread precipitation Thursday into Thursday night, and went with likely to categorical pops for showers. Based on the expected track of the low, we should have better instability across our region, so increased thunderstorm possibilities from slight chance to chance during the day Thursday, with slight chances into Thursday evening. Lingered some slight chances of thunder in our eastern counties late Thursday night until the front moves east of our area. Showers will taper off from west to east on Friday. Surface high pressure centered north of the PAH forecast area and a weak upper level ridge over the lower and middle Mississippi Valley will give us dry conditions Friday night into at least early Saturday night. Models show an upper low moving toward the region on Sunday and included some chances for showers. South winds ahead of the cold front will give us unseasonably warm temperatures Thursday into Thursday night. Cooler air will filter in behind the front, and daytime highs will return to near seasonal for Friday through Sunday, with overnight lows still a few degrees above normal. && .AVIATION... Issued at 138 PM CDT Mon Mar 27 2017 Convective chances with associated restrictions should be moving out by next issuance time, until then, strong storms are possible, esp KPAH/KOWB. Overnight, parent upper trof moving overhead will keep unsettled MVFR CIGS and MVFR VSBYS may occur at times as well. Tmrw should see generally improving flight conditions, though CIGS may be maintained early, until diurnal heating can erode/lift cloud bases to VFR. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 27, 2:54 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 254 PM CDT Mon Mar 27 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 254 PM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Severe storms remain possible, mainly for western Kentucky, this afternoon and early evening. Refer to the Watches and Warnings in effect for details. Heavy rain and lightning are also possible with storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are forecast Wednesday through Friday. The best chance of storms, including strong or potentially severe storms, is late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Timely spotter reports of severe weather are appreciated.
In the hours before
Local storm report, Mar 27, 1:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL KIRKSEY 36.68N 88.43W
03/27/2017 E1.75 INCH CALLOWAY KY PUBLIC
&&
DLLLocal storm report, Mar 27, 2:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NEW CONCORD 36.60N 88.07W
03/27/2017 E1.00 INCH CALLOWAY KY EMERGENCY MNGR
&&
DLLLocal storm report, Mar 27, 2:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
203 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL AURORA 36.78N 88.14W
03/27/2017 E1.00 INCH MARSHALL KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 2:11 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 ENE MADISONVILLE 37.35N 87.45W
03/27/2017 E0.88 INCH HOPKINS KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 2:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL HAMLIN 36.60N 88.08W
03/27/2017 E1.75 INCH CALLOWAY KY PUBLIC
&&
DLLLocal storm report, Mar 27, 2:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL HOPKINSVILLE 36.85N 87.49W
03/27/2017 E0.75 INCH CHRISTIAN KY EMERGENCY MNGR
REPORTED AT CHRISTIAN COUNTY HIGH SCHOOL
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:17 PM CDT | Special Weather Statement | PAH | Fulton, Hickman | 43 min |
| Mar 27, 12:47 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 28 min |
| Mar 27, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 47 min |
| Mar 27, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Mar 27, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 33 min |
| Mar 27, 1:55 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 50 min |
| Mar 27, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 37 min |
| Mar 27, 2:41 PM CDT | Tornado Warning | PAH | Christian, Hopkins | 23 min |
| Mar 27, 3:51 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman | 54 min |
| Mar 27, 3:53 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves | 3 hr |
| Mar 27, 4:09 PM CDT | Special Weather Statement | PAH | Calloway, Marshall | 36 min |
| Mar 27, 4:12 PM CDT | Areal Flood Advisory | PAH | Marshall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.